Full Text:   <2981>

CLC number: TP391.72; O29

On-line Access: 

Received: 2006-12-13

Revision Accepted: 2007-03-07

Crosschecked: 0000-00-00

Cited: 2

Clicked: 5424

Citations:  Bibtex RefMan EndNote GB/T7714

-   Go to

Article info.
1. Reference List
Open peer comments

Journal of Zhejiang University SCIENCE A 2007 Vol.8 No.10 P.1650-1656


Constrained multi-degree reduction of rational Bézier curves using reparameterization

Author(s):  CAI Hong-jie, WANG Guo-jin

Affiliation(s):  Institute of Computer Images and Graphics, State Key Laboratory of CAD & CG, Zhejiang University, Hangzhou 310027, China

Corresponding email(s):   cai_hongjie@sina.com, wanggj@zju.edu.cn

Key Words:  Rational Bé, zier curves, Constrained multi-degree reduction, Reparameterization

CAI Hong-jie, WANG Guo-jin. Constrained multi-degree reduction of rational Bézier curves using reparameterization[J]. Journal of Zhejiang University Science A, 2007, 8(10): 1650-1656.

@article{title="Constrained multi-degree reduction of rational Bézier curves using reparameterization",
author="CAI Hong-jie, WANG Guo-jin",
journal="Journal of Zhejiang University Science A",
publisher="Zhejiang University Press & Springer",

%0 Journal Article
%T Constrained multi-degree reduction of rational Bézier curves using reparameterization
%A CAI Hong-jie
%A WANG Guo-jin
%J Journal of Zhejiang University SCIENCE A
%V 8
%N 10
%P 1650-1656
%@ 1673-565X
%D 2007
%I Zhejiang University Press & Springer
%DOI 10.1631/jzus.2007.A1650

T1 - Constrained multi-degree reduction of rational Bézier curves using reparameterization
A1 - CAI Hong-jie
A1 - WANG Guo-jin
J0 - Journal of Zhejiang University Science A
VL - 8
IS - 10
SP - 1650
EP - 1656
%@ 1673-565X
Y1 - 2007
PB - Zhejiang University Press & Springer
ER -
DOI - 10.1631/jzus.2007.A1650

Applying homogeneous coordinates, we extend a newly appeared algorithm of best constrained multi-degree reduction for polynomial Bézier curves to the algorithms of constrained multi-degree reduction for rational Bé;zier curves. The idea is introducing two criteria, variance criterion and ratio criterion, for reparameterization of rational Bé;zier curves, which are used to make uniform the weights of the rational Bé;zier curves as accordant as possible, and then do multi-degree reduction for each component in homogeneous coordinates. Compared with the two traditional algorithms of “cancelling the best linear common divisor” and “shifted Chebyshev polynomial”, the two new algorithms presented here using reparameterization have advantages of simplicity and fast computing, being able to preserve high degrees continuity at the end points of the curves, do multi-degree reduction at one time, and have good approximating effect.

Darkslateblue:Affiliate; Royal Blue:Author; Turquoise:Article


[1] Chen, F.L., 1994. Constrained best linear common divisor and degree reduction for rational curves. Numerical Mathematics: A Journal of Chinese University, (Suppl.):14-21.

[2] Chen, G.D., Wang, G.J., 2000. Integral computation relating to rational curves with approximate degree reduction. Prog. Nat. Sci., 10(11):851-858.

[3] Hu, S.M., Sun, J.G., Jin, T.G., Wang, G.Z., 1998. Approximate degree reduction of Bézier curves. Tsinghua Science and Technology, 3(2):997-1000.

[4] Lu, L.Z., Wang, G.Z., 2006a. Optimal multi-degree reduction of Bézier curves with G1-continuity. J Zhejiang Univ. Sci. A, 7(Suppl. II):174-180.

[5] Lu, L.Z., Wang, G.Z., 2006b. Optimal multi-degree reduction of Bézier curves with G2-continuity. Computer Aided Geometric Design, 23:673-683.

[6] Park, Y., Lee, N., 2005. Application of degree reduction of polynomial Bézier curves to rational case. J. Appl. Math. & Comput., 18(1-2):159-169.

[7] Sederberg, T.W., Chang, G.Z., 1993. Best linear common divisor for approximation degree reduction. Computer-Aided Design, 25(3):163-168.

[8] Zhang, R.J., Wang, G.J., 2005. Constrained Bézier curves’ best multi-degree reduction in the L2-norm. Prog. Nat. Sci., 15(9):843-850.

[9] Zheng, J.M., 2005. Minimizing the maximal ratio of weights of a rational Bézier curve. Computer Aided Geometric Design, 22:275-280.

Open peer comments: Debate/Discuss/Question/Opinion


Please provide your name, email address and a comment

Journal of Zhejiang University-SCIENCE, 38 Zheda Road, Hangzhou 310027, China
Tel: +86-571-87952783; E-mail: cjzhang@zju.edu.cn
Copyright © 2000 - 2024 Journal of Zhejiang University-SCIENCE